Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 198, NWS Fort Worth, TX

June 13, 2012Fannin County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 13, 2012, 7:55 PM CDT for Fannin County, Texas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2012, 7:55 PM CDT (00:55 UTC)
Expired
Jun 13, 2012, 8:45 PM CDT
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Fannin County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 155 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 8:08 PM CDTTSTM WND DMGRandolph, TXWINDS TOPPLED 3 MOBILE HOMES NEAR THE TOWN OF RANDOLPH. THERE WERE 3 INJURIES OF UNKNOWN SEVERITY AT THIS TIME.
Jun 13, 8:19 PM CDTHAIL 4.25Leonard, TXSOFTBALL HAIL AND TREES/SHRUBS DOWN IN LEONARD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2223 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2223 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1431 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.8
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

551 
WUUS54 KFWD 140055
SVRFWD
TXC147-140145-
/O.NEW.KFWD.SV.W.0198.120614T0055Z-120614T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
755 PM CDT WED JUN 13 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FANNIN COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
  LOCATED 4 MILES WEST OF BONHAM STATE PARK...MOVING SOUTHEAST AT 15
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BONHAM STATE PARK AND DODD CITY AROUND 800 PM...
  BAILEY AND HONEY GROVE AROUND 815 PM...
  LEONARD AROUND 820 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3362 9586 3341 9586 3338 9606 3335 9639
      3357 9638 3366 9612
TIME...MOT...LOC 0054Z 328DEG 15KT 3352 9621

$$
1 follow-up statement
276 
WWUS54 KFWD 140118
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT WED JUN 13 2012

TXC147-140145-
/O.CON.KFWD.SV.W.0198.000000T0000Z-120614T0145Z/
FANNIN TX-
818 PM CDT WED JUN 13 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTH CENTRAL FANNIN COUNTY...

AT 818 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEONARD...MOVING SOUTH AT 20 MPH.

LAT...LON 3339 9599 3339 9601 3337 9616 3336 9634
      3349 9635 3352 9604
TIME...MOT...LOC 0118Z 346DEG 19KT 3339 9622

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:04 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 13, 7:04 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
704 PM CDT WED JUN 13 2012

.AVIATION...
/00Z TAFS/

CONCERNS...ONGOING SEVERE THUNDERSTORMS...STRATUS POTENTIAL.

EAST-WEST BOUNDARY DRAPED ACROSS THE METROPLEX. MOISTURE POOLING
ENHANCED INSTABILITY AT THE HEAT OF THE DAY. WITH LITTLE
INHIBITION...CONVERGENCE WAS JUST ENOUGH TO INITIATE SEVERE STORMS
IN VICINITY OF KDFW AND KDAL. AIRPORT WEATHER WARNING FOR DFW
ADDRESSES SEVERE STORM WHICH IMPACTED THE TERMINAL COMPLEX...
CONTINUES THROUGH 730 PM FOR LIGHTNING. MID-LEVEL SHORTWAVE IS
MOVING EAST OF THE AREA...AND THE ONSET OF SUBSIDENCE SHOULD
COINCIDE WITH NIGHTFALL...BRINGING AN END TO THE ACTIVITY.

CONVECTION IS UNLIKELY TO DISRUPT LLJ DEVELOPMENT...AND STRATUS
INTRUSION LATE TONIGHT...BUT WILL REASSESS WITH 03Z AND 06Z
ISSUANCES.

25

&&

.UPDATE...
CONVECTIVE OUTFLOW BOUNDARY RESIDES ACROSS THE NORTHERN PORTION OF
THE METROPLEX THIS EVENING BEHIND COMPLEX OF RAIN/STORMS THAT HAS
MOVED INTO THE ARKLATEX. CONVERGENCE ALONG THIS BOUNDARY HAS
INTENSIFIED OVER THE LAST HOUR AND ONE THUNDERSTORM HAS DEVELOPED
JUST WEST OF PLANO. LOCALLY RUN CONVECTIVE PARAMETERS INDICATES AN
AXIS OF MODERATE INSTABILITY RIGHT UP INTO THE METROPLEX WITH
LITTLE INHIBITION. THERE APPEARS TO BE LITTLE LARGE SCALE
SUBSIDENCE IN THE WAKE OF THE EARLIER COMPLEX OF RAIN/STORMS BASED
ON THE CU FIELD EXTENDING WELL BACK INTO NORTHWEST TEXAS. HIGH
RESOLUTION GUIDANCE CONTINUES TO SUGGEST SOME DEVELOPMENT THROUGH
LATE EVENING ACROSS THIS PART OF NORTH TEXAS SO WILL UP POPS A BIT
THROUGH THE LATE EVENING HOURS. WILL ALSO HAVE TO WATCH THE
CONVECTION ACROSS WEST TEXAS AS THIS SAME GUIDANCE INDICATES THE
POTENTIAL FOR IT TO MOVE INTO THE WESTERN COUNTIES. WILL WATCH
THIS OVER THE NEXT FEW HOURS AND ADJUST POPS OUT WEST IF IT
APPEARS THAT IT WILL MAKE IT IN.

DUNN

&&

.PREV DISCUSSION... /ISSUED 325 PM CDT WED JUN 13 2012/
MCV CONTINUES TO MOVE EAST ALONG THE RED RIVER VALLEY THIS
AFTERNOON. EXPECT THE REMAINING SHOWER ACTIVITY OVER THE NORTHEAST
CWA TO CONTINUE UNTIL ABOUT 6 PM...THEN IT SHOULD MOVE EAST OF
THE CWA.

WE FEEL THE GFS PRECIPITATION OUTPUT WAS OVERDONE FOR TONIGHT AND
THURSDAY WHEN COMPARED TO THE WRF...NAM...EC AND CANADIAN....THUS WE
RELIED ON THE THESE MODEL SOLUTIONS AND OTHER HIGH RESOLUTION WRF
REFLECTIVITY OUTPUT. SO WE WILL MAINTAIN ISOLATED CHANCES OVER THE
NORTHEAST CWA THIS EVENING...THEN A SLIGHT CHANCE OVER THE
NORTHEAST AND FAR EAST- CENTRAL COUNTIES LATE TONIGHT WHERE
NOCTURNAL DEVELOPMENT IS POSSIBLE IF THE MCV TURNS MORE SOUTHEAST
INTO EAST TEXAS PER SEVERAL MODEL SOLUTIONS. ALSO LATE
TONIGHT...THERE IS A SLIGHT CHANCE THAT ANOTHER DYING MCS OVER
WEST OKLAHOMA COULD PUSH SOME CONVECTION DOWN INTO THE WESTERN RED
RIVER VALLEY. WILL MAINTAIN SOME LOW CHANCE POPS ALONG THE RED
RIVER VALLEY COUNTIES AND NORTHEAST COUNTIES ON THURSDAY DUE TO
THE POTENTIAL FOR AN OUTFLOW BOUNDARY NEAR THE RED RIVER AND
LINGERING VORTICITY OVER EAST TEXAS.

FOR THE REST OF THE FORECAST PERIOD...THURSDAY NIGHT THROUGH NEXT
WEDNESDAY...A LATE SEASON CUT OFF UPPER LOW DEVELOPS OVER
SOUTHERN CALIFORNIA AND THEN RETROGRADES WESTWARD WHILE UPPER
RIDGING BUILDS OVER THE SOUTHERN PLAINS AND MERGES WITH A PACIFIC
RIDGE REPLACES THE RETROGRADING UPPER LOW. BY EARLY NEXT
WEEK...THE UPPER HIGH WILL SLIDE WESTWARD AND LEAVE NORTH TEXAS
UNDER WEAK LOW PRESSURE ALOFT THE REST OF NEXT WEEK. LONG RANGE
MODELS OF THE PAST SEVERAL RUNS ARE INDICATING A TROPICAL SYSTEM
DEVELOPING NEAR YUCATAN ON WEDNESDAY THAT MOVES NORTHWARD TOWARD
THE TEXAS OR LOUISIANA COAST BY NEXT WEEKEND.

TEMPERATURES WILL BE NEAR NORMAL THE NEXT FEW DAYS...THEN SLIGHTLY
WARMER NEXT WEEK.   75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  92  74  92  73 /  20   5   5   5   5
WACO, TX              73  93  73  93  72 /  10   5   5   5   5
PARIS, TX             69  90  70  90  69 /  30  20   5   5   5
DENTON, TX            72  91  73  91  72 /  20   5   5   5   5
MCKINNEY, TX          71  91  72  91  71 /  30   5   5   5   5
DALLAS, TX            74  92  74  92  73 /  20   5   5   5   5
TERRELL, TX           71  91  73  92  71 /  20   5   5   5   5
CORSICANA, TX         72  92  73  92  72 /  10   5   5   5   5
TEMPLE, TX            74  93  73  93  71 /  10   5   5   5   5
MINERAL WELLS, TX     73  92  71  92  70 /  10   5   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/91
Hazardous weather outlook, Jun 13, 6:02 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
602 PM CDT WED JUN 13 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
602 PM CDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF THUNDERSTORMS ALONG AND NORTH OF A LINE FROM
BOWIE TO FORT WORTH TO CANTON THROUGH LATE THIS EVENING. SOME OF
THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THURSDAY ALONG THE
IMMEDIATE RED RIVER VALLEY INTO FAR EASTERN NORTH TEXAS. NO SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THROUGH LATE EVENING ACROSS
THE NORTHERN HALF OF NORTH TEXAS.

DUNN

In the hours before

Local storm report, Jun 13, 7:31 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
731 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             5 ESE DALLAS            32.74N  96.70W
06/13/2012  E2.50 INCH       DALLAS             TX   TRAINED SPOTTER

            BUCKNER BLVD @ BRUTON RD
Local storm report, Jun 13, 7:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HAIL             IRVING                  32.82N  96.92W
06/13/2012  E2.50 INCH       DALLAS             TX   AMATEUR RADIO
Local storm report, Jun 13, 7:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
742 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             5 E DALLAS              32.77N  96.69W
06/13/2012  E1.75 INCH       DALLAS             TX   TRAINED SPOTTER

            BROKEN CAR WINDOWS AND HEAVY TREE DAMAGE IN LAKEWOOD
Local storm report, Jun 13, 7:44 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             5 E DALLAS              32.77N  96.69W
06/13/2012  E2.75 INCH       DALLAS             TX   TRAINED SPOTTER

            BROKEN CAR WINDOWS AND HEAVY TREE DAMAGE IN LAKEWOOD
Special weather statement, Jun 13, 7:47 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
747 PM CDT WED JUN 13 2012

TXZ094-140115-
FANNIN TX-
747 PM CDT WED JUN 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  FANNIN COUNTY

AT 747 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF BONHAM...MOVING SOUTHEAST AT
20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BAILEY...BONHAM...DODD
CITY...ECTOR...HONEY GROVE...LEONARD...SAVOY AND BONHAM STATE PARK.

PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3375 9586 3341 9586 3334 9637 3367 9639
TIME...MOT...LOC 0047Z 330DEG 16KT 3355 9622
Local storm report, Jun 13, 7:50 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT WED JUN 13 2012

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     HAIL             2 S GRAND PRAIRIE       32.72N  96.98W
06/13/2012  E3.00 INCH       DALLAS             TX   BOB FITCH

            BELT LINE RD @ WARRIOR

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:12 PM CDTSevere Thunderstorm WarningFWDDallas63 min
Jun 13, 7:29 PM CDTSpecial Weather StatementFWDCollin31 min
Jun 13, 7:44 PM CDTSevere Thunderstorm WarningFWDCollin61 min
Jun 13, 7:47 PM CDTSpecial Weather StatementFWDFannin28 min
Jun 13, 8:09 PM CDTSevere Thunderstorm WarningFWDDallas, Ellis66 min
Jun 13, 8:22 PM CDTSevere Thunderstorm WarningFWDHunt53 min
Jun 13, 8:35 PM CDTSevere Thunderstorm WarningFWDDallas, Kaufman, Rockwall39 min
Jun 14, 4:08 AM CDTSpecial Weather StatementFWDDelta37 min
Jun 14, 5:04 AM CDTAreal Flood AdvisoryFWDLamar86 min
Jun 14, 5:58 AM CDTFlash Flood WarningFWDDelta, Lamar2 hr
Jun 14, 7:47 AM CDTAreal Flood WarningFWDDelta, Lamar2 hr
Jun 14, 8:00 AM CDTSpecial Weather StatementFWDHopkins30 min
Jun 14, 8:06 AM CDTSevere Thunderstorm WarningFWDHopkins54 min
Jun 14, 8:47 AM CDTSpecial Weather StatementFWDHunt28 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.